MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number SN6AD1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens is cut into two pieces, typical of insertion and removal from the eye.A power and resolution inspection could not be conducted due to extensive damage.Product history records were reviewed and the documentation indicated the product met release criteria.The root cause cannot be determined.A power and resolution inspection could not be conducted due to extensive damage.A facility representative reported that the surgeon¿s prognosis was multifocal intolerance.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following the cataract surgery with intraocular lens implant procedure the patient complains of trouble night driving and glare.The iol was exchanged with another iol.The patient issue has been resolved.There was no patient harm and no hospitalization.Additional information has been requested.

Brand Name
ACRYSOF IQ RESTOR SINGLEPIECE IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15678965
Report Number1119421-2022-02275
Device Sequence Number8072915
Product Code MFK
UDI-Device Identifier00380652241793
UDI-Public00380652241793
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberSN6AD1
Device Lot Number12287263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2022
Initial Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2014
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale